MAUDE Adverse Event Report: VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number N/A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Device Endoleak (4074)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 08/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code: 4440- thrombosis/thrombus: reported withing event intake form as thrombus was found at the branch right of the innominate artey.1770 - stroke/cva: event was reported as stroke with intake form.Impact code: 4624 - surgical intervention: patient was treated with mechanical thrombectomy on (b)(6) 2024 4642- additional device required: relay pro nbc ( cat no: 28-n4-46-209-46u , serial no: (b)(6) ) was implanted on (b)(6) 2024.Medical device problem: 4074- endoleak: · on (b)(6) 2024, for a type 1a endoleak patient underwent an unplanned mesenteric angiogram with relining of renal and coeliac stents with vascular surgery.Endoleak resolved following procedure.An endovascular procedure (including percutaneous transluminal angioplasty, atherectomy, stenting) without thrombectomy or thrombolysis was performed, and an atrium medical device was inserted in the left and right renal arteries and coeliac artery.The intervention was not required as a result of a device deficiency.· on (b)(6) 2024, for a type 2 endoleak the patient underwent a planned left carotid subclavian bypass using an 8mm dacron graft and left subclavian artery embolization.Intervention was classed as minor.An atrium medical device was used in the left carotid.The intervention was not required as a result of a device deficiency.· scan review confirmed that there appears to be a type iiia endoleak at the overlap of the two relay devices, which should be relined to exclude the endoleak.2889- deformation due to compressive stress: scan review confirmed that despite the excessive oversize of the thoraflex hybrid device, it appears that all devices are performing as intended, with no clear cause of the thrombus formation identified.The event occurred approximately 6 weeks after the last available imaging.The posterior orientation of the bct branch and resultant kinking of the branch may have contributed to the thrombus formation.Component code: 4755- part/component/ sub-assembly term not applicable.Type of investigation: 4110- trend analysis: 4 year review was performed that gave an occurrence rate of 0.094%.Trend was identified that required action.4111- communication/ interview: additional info was received on 07 jan 25 which confirmed the below: · the patient has a embolic middle cerebral artery stroke.· ther event occurred 220 days after the initial procedure and 177 days after the extension procedure.· patient outcome is "recovered", and type of recovery is "resolved without sequalae".· the patient had a pre-existing device implanted into their vascular system; saint jude mechanical bileaflet aortic valve to repair extensive type a aortic dissection with extensive haematoma (29mm sinotubular junction aortic valve replacement).· distal seal was not intended or obtained due to planned evar extension.· there was a total of 43 day between the thoraflex hybrid implantation and the relay implantation.3331- analysis of product records: comprehensive batch review was performed, no issues identified during manufacturing process.Device was manufactured to specification.4112- analysis of information provided by user/ third party: scan review was performed on (b)(6) 2024 which gave conclusion below: · a thoraflex hybrid plexus device was initially implanted, with an extremely high oversize of the stented section through the narrow true lumen of the descending aorta.Of the three branches provided on the device, only two were used to reimplant the bct and lcca, which both have residual dissection distal to the branch anastomosis.Relining of the thoraflex hybrid device with two relay nbs devices has promoted a degree of expansion of the stent rings of the device however they have not fully expanded.Distal to the thoraflex hybrid device, the stents of the relay devices have expanded well, with the exception of the most distal ring.There appears to be a type iiia endoleak at the overlap of the two relay devices, which should be relined to exclude the endoleak.There is no thrombus formation demonstrated within the devices or branches.· despite the excessive oversize of the thoraflex hybrid device, it appears that all devices are performing as intended, with no clear cause of the thrombus formation identified.The event occurred approximately 6 weeks after the last available imaging.The posterior orientation of the bct branch and resultant kinking of the branch may have contributed to the thrombus formation.4117- device not accessible for testing: device remains implanted.Investigation findings: 3233- result pending completion of investigation: investigation conclusion: 11- conclusion not yet available.
 
Event or Problem Description
The patient was admitted to outside hospital on (b)(6) 2024 with left sided hemiplegia and sensory change.Patient was treated with mechanical thrombectomy on (b)(6) 2024 and was found to have thrombus at the branch of right innominate artery.Investigator assessment of possibly related to device, undetermined if related to thoraflex hybrid or relaypro nbs specifically.The patient outcome was resolved on (b)(6) 2024.
 
Event or Problem Description
The patient was admitted to outside hospital on (b)(6)2024 with left sided hemiplegia and sensory change.Patient was treated with mechanical thrombectomy on (b)(6)2024 and was found to have thrombus at the branch of right innominate artery.Investigator assessment of possibly related to device, undetermined if related to thoraflex hybrid or relaypro nbs specifically.The patient outcome was resolved on (b)(6)2024.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00009 to provide event closure information for tag0134.
 
Additional Manufacturer Narrative
Clinical code: 4440- thrombosis/thrombus: reported withing event intake form as thrombus was found at the branch right of the innominate artey.1770 - stroke/cva: event was reported as stroke with intake form.Impact code: 4624 - surgical intervention: patient was treated with mechanical thrombectomy on (b)(6) 2024.4642- additional device required: relay pro nbc (cat no: 28-n4-46-209-46u, serial no: (b)(6)) was implanted on (b)(6) 2024.Medical device problem: 4074- endoleak: · on (b)(6)2024, for a type 1a endoleak patient underwent an unplanned mesenteric angiogram with relining of renal and coeliac stents with vascular surgery.Endoleak resolved following procedure.An endovascular procedure (including percutaneous transluminal angioplasty, atherectomy, stenting) without thrombectomy or thrombolysis was performed, and an atrium medical device was inserted in the left and right renal arteries and coeliac artery.The intervention was not required as a result of a device deficiency.· on (b)(6)2024, for a type 2 endoleak the patient underwent a planned left carotid subclavian bypass using an 8mm dacron graft and left subclavian artery embolization.Intervention was classed as minor.An atrium medical device was used in the left carotid.The intervention was not required as a result of a device deficiency.· scan review confirmed that there appears to be a type iiia endoleak at the overlap of the two relay devices, which should be relined to exclude the endoleak.2889- deformation due to compressive stress: scan review confirmed that despite the excessive oversize of the thoraflex hybrid device, it appears that all devices are performing as intended, with no clear cause of the thrombus formation identified.The event occurred approximately 6 weeks after the last available imaging.The posterior orientation of the bct branch and resultant kinking of the branch may have contributed to the thrombus formation.Component code: 4755- part/component/ sub-assembly term not applicable.Type of investigation: 4110- trend analysis: 4 year review was performed that gave an occurrence rate of 0.094%.Trend was identified that required action.4111- communication/ interview: additional info was received on 07 jan 2025 which confirmed the below: · the patient has a embolic middle cerebral artery stroke.· ther event occurred 220 days after the initial procedure and 177 days after the extension procedure.· patient outcome is "recovered", and type of recovery is "resolved without sequalae".· the patient had a pre-existing device implanted into their vascular system; saint jude mechanical bileaflet aortic valve to repair extensive type a aortic dissection with extensive haematoma (29mm sinotubular junction aortic valve replacement).· distal seal was not intended or obtained due to planned evar extension.· there was a total of 43 day between the thoraflex hybrid implantation and the relay implantation.3331- analysis of product records: comprehensive batch review was performed, no issues identified during manufacturing process.Device was manufactured to specification.4112- analysis of information provided by user/ third party: scan review was performed on (b)(6)2024 which gave conclusion below · a thoraflex hybrid plexus device was initially implanted, with an extremely high oversize of the stented section through the narrow true lumen of the descending aorta.Of the three branches provided on the device, only two were used to reimplant the bct and lcca, which both have residual dissection distal to the branch anastomosis.Relining of the thoraflex hybrid device with two relay nbs devices has promoted a degree of expansion of the stent rings of the device however they have not fully expanded.Distal to the thoraflex hybrid device, the stents of the relay devices have expanded well, with the exception of the most distal ring.There appears to be a type iiia endoleak at the overlap of the two relay devices, which should be relined to exclude the endoleak.There is no thrombus formation demonstrated within the devices or branches.· despite the excessive oversize of the thoraflex hybrid device, it appears that all devices are performing as intended, with no clear cause of the thrombus formation identified.The event occurred approximately 6 weeks after the last available imaging.The posterior orientation of the bct branch and resultant kinking of the branch may have contributed to the thrombus formation.4117- device not accessible for testing: device remains implanted.Investigation findings: 213 - no device problem found: comprehensive batch review was performed, no issues identified during manufacturing process.Device was manufactured to specification.Investigation conclusion: 67 - no problem detected: comprehensive batch review was performed, no issues identified during manufacturing process.Device was manufactured to specification.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9-RR
UK   PA4 9RR
MDR Report Key21263125
Report Number9612515-2025-00009
Device Sequence Number17211773
Product Code QSK
UDI-Device Identifier05037881026725
UDI-Public05037881026725
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHA3032X100A
Device Lot Number25382125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2025
Supplement Date Received by Manufacturer01/04/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale